Pennsylvania, 2007

Winter Storm and Winter Weather in Pennsylvania, December 2 to 3, 2007

December 2 to 3, 2007 · NWS PHI · 10 events in 10 counties and zones

A wintry mix of precipitation fell across eastern Pennsylvania from the early morning of the 2nd through the early morning of the 3rd. Precipitation slowly changed to rain from Philadelphia northwest during the evening of the 2nd, but it never changed to plain rain in the Poconos.

Where it happened

Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
6
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wintry mix of precipitation fell across eastern Pennsylvania from the early morning of the 2nd through the early morning of the 3rd. Precipitation slowly changed to rain from Philadelphia northwest during the evening of the 2nd, but it never changed to plain rain in the Poconos. Snow and sleet accumulations reached up to four inches in the Poconos and ice accretions reached around one quarter of an inch. Many accidents were caused by the wintry mix of precipitation including a traffic related fatality in Monroe County.

Precipitation started as light snow from Philadelphia north during the early morning of the 2nd. The snow changed to sleet from around 8 a.m. EST in the local Philadelphia area to Noon EST in the Poconos. Snow and sleet accumulations averaged around an inch or less in the local Philadelphia area and two to four inches in the Lehigh Valley and the Poconos. In the local Philadelphia area, precipitation was intermittent during the afternoon, but fell primarily as freezing rain. Because of the recent warm weather and indirect insolation from the sun, roads remained wet and the freezing rain was limited to exposed surfaces. Farther to the north precipitation mixed with and then changed to freezing rain from the late morning into the afternoon. As warmer air moved inland, the freezing rain changed to rain during the early evening around the local Philadelphia area and took to about Midnight EST on the 3rd for the change to plain rain to occur in Berks County and the Lehigh Valley. Precipitation remained freezing rain over the Poconos until the event ended around 3 a.m. EST on the 3rd. Ice accretions averaged around one-quarter of an inch with the highest amounts in the Poconos and Berks County.

In Monroe County, a 61-year-old man was killed on Pennsylvania State Route 447 after another vehicle crossed the center line and hit him head-on. His passenger, his 61-year old wife was injured. The other vehicle's driver and passenger were also hospitalized. Pennsylvania State Route 447 was closed for over an hour. Schools in the Poconos and the Lehigh Valley had two hour delayed openings the following morning (the 3rd). In the Lehigh Valley, an Allentown couple was uninjured in Wilson (Northampton County) after their vehicle skidded off the road and flipped into Springbrook Creek. Another vehicle skidded off the same road. In Lower Mount Bethel Township (Northampton County), a woman was injured after skidding into a pole. In Whitehall Township (Lehigh County), two separate vehicles failed to negotiate a curve on Fullerton Avenue. One skidded into a police vehicle. The worst reported accident in Philadelphia was a multi-vehicular one in Chestnut Hill.

Specific snow and sleet accumulations included 4.0 inches in Pocono Summit (Monroe County), 3.4 inches in Middle Smithfield Township (Monroe County), 2.0 inches in Tatamy (Northampton County), 1.8 inches in New Tripoli (Lehigh County) and Lehighton (Carbon County), 1.6 inches at the Lehigh Valley International Airport, 1.5 inches in Fredericksville (Berks County), 1.4 inches in Springtown (Bucks County) and 1.0 inch in Palm (Montgomery County).

The wintry mix of precipitation was caused by a low pressure system that moved from the Great Lakes on the morning of the 2nd into the Saint Lawrence Valley on the morning of the 3rd. Even though the low pressure system moved north of the region, the cold air near the ground was difficult to dislodge. While it became warm enough aloft for precipitation to fall as rain, it still froze on contact especially over the higher terrain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Dec 1, 6:35 PM EST, 6 hours 25 minutes earlier.

Area forecast discussion, Dec 1, 6:35 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
635 PM EST SAT DEC 1 2007

.SYNOPSIS...
A HIGH PRESSURE SYSTEM OVER NEARBY CANADA AND NEW YORK STATE WILL
SLOWLY SLIDE EAST TONIGHT. A LOW PRESSURE SYSTEM DEVELOPING OVER THE
LEE OF THE COLORADO ROCKIES WILL MOVE NORTHEAST AND REACH MICHIGAN
ON SUNDAY. A SECONDARY LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP
CLOSE TO THE REGION SUNDAY NIGHT AND INTENSIFY RAPIDLY AS IT MOVES
TOWARD MASSACHUSETTS ON MONDAY. THIS LOW WILL THEN ONLY SLOWLY MOVE
THROUGH THE CANADIAN MARITIMES. AN ALBERTA CLIPPER LOW PRESSURE
SYSTEM IS THEN FORECAST TO WHIP AROUND THIS LOW AND PASS OFF THE
VIRGINIA COAST WEDNESDAY NIGHT OR THURSDAY. BEHIND THIS CLIPPER A
HIGH PRESSURE SYSTEM WILL BUILD INTO THE EASTERN PART OF THE UNITED
STATES FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE MODEL INIT PBLMS AT 925MB CONTD WITH THE 12Z RUN WITH TEMPS 1-3C
COLDER THAN EITHER THE WRF-NMM OR GFS. THE WARM BIAS AT 850MB WAS
LESS WITH ONLY ABT 1C NOTED AROUND THE GREAT LAKES. IRONICALLY THE
NAM SFC PRES FIELD FOR THE SFC HIGH WAS TOO STRONG, BUT ITS (AND THE
GFS) SFC TEMPS WERE TOO LOW. GIVEN THAT THE AIR MASS IS COLDER THAN
THE MDLS THINK WE WENT WITH THE SLOWER TO WARM WRF-NMM. THE RUB
STILL REMAINS THAT THE GREATEST ERRORS AT AROUND 925MB WOULD
CONSTITUTE MORE SLEET.

FCST CONFID ABT THE FINGER OF WARM ADVECTION FOR THIS FIRST PERIOD
IS NOT SO HIGH WRT TO BOTH PLACEMENT AND OCCURRENCE. WE ALSO WILL
HAVE THE PBLM OF A VERY DRY AIR MASS IN PLACE FOR THE PCPN TO FALL
THRU. IRONICALLY THE THETA E ADVT AND DPVA NOTED ON THE GFS SUPPORTS
THE WRFS PLACEMENT OF THE PCPN BETTER THAN ITS OWN. THE SREF
MEMBERS STILL SHOWED A PRETTY WIDE SPREAD, SO PLANS ARE TO LEAN TWD
THE ETA MOS POPS, BUT USE LWR QPF AMOUNTS THRU THE MRNG THAT WERE IN
LINE WITH THE GFS AND CAN RGEM. WE COMP BTWN THE GUID DATASETS FOR
MINS AS CONFID IS LOW AS TO HOW QUICKLY AND THICKLY THE CLOUDS WILL
STOP THE RDTNL COOLING.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
FIRST WE/LL DEAL WITH THE MDLS. THE WRF-NMM IS SLOWER WITH A
TRANSITION TO NON-SNOW PTYP THAN THE GFS. BECAUSE THE AIR MASS
COLUMN IS COLDER THAN THE MDLS THINK (EVEN THE WRF-NMM), WE WENT
WITH THE SLOWER WRF-NMM SOLN AND THEN A BIT SLOWER. BECAUSE ITS MORE
CONCENTRATED BLO 850MB IT MIGHT BE MORE SLEET THAN SNOW. WITH ALL OF
THESE MIXED PCPN TYPES OCCURRING IT WILL BE NEXT TO IMPOSSIBLE TO
GET ALL OF THESE DETAILS CORRECT. SUFFICE IT TO SAY THAT IT WON/T BE
A WONDERFUL TRAVELING DAY ESPECIALLY NORTH AND WEST OF PHILADELPHIA.
AFTER THE FIRST WAA SHOT GOES THRU, THERE MAY BE A PUTZING AROUND
PERIOD IN THE MID-DAY WHERE PCPN GOES INTO A LULL BEFORE THE SECOND
SURGE GETS CRANKING TWD EVE WITH THE SECONDARY. THE BUFKIT SOUNDINGS
ARE SHOWING NO ICE CRYSTALS ATTM SUGGESTING MAYBE EVEN SOME FREEZING
DRIZZLE. WE BELIEVE IN SPITE OF THE COLDER SOLUTION, EVEN THE
WRF-NMM WOULD TAKE PTYP TO SLEET BY SUN EVE BECAUSE OF THE WARMER
AIR ALF. WE HUNG ON TO THE MENTION OF SLEET APPROXIMATELY 3 HRS
LONGER THAN THE WRF-NMM WOULD SUGGEST BECAUSE OF THE 925MB PBLMS.
NORMALLY WE BELIEVE THE MDL QPFS MAY BE OVER THE TOP, BUT WITH A NEG
TILT SYSTEM, ITS BEST TO NOT UNDERCUT.

AS FOR THE DETAILS AND CONFID LEVELS:

THE WARNING COUNTIES: COULDN/T HELP BUT NOTICE ALL WEEK THAT THE MEX
MOS, ETA MOS AND GFS MOS GUID FOR MPO (THAT WE SAW) NEVER PRODUCED A
TEMPERATURE ABV FREEZING THRUT THIS EVENT. CONFID IS HIGH THAT THIS
WILL BE AN ALL SUB-FREEZING EVENT FOR THE POCONO PLATEAU AND HIER
TRRN SUSSEX CTY. IF THE FORECAST WAS TO ERR IT WILL BE BECAUSE OF
QPF BEING OVERDONE.  WE BELIEVE THAT THE LOWER AREAS IN THE POCONOS
AND ESP SUSSEX CTY NJ SHOULD CHANGE OVER TO PLAIN RAIN AND PSBLY
STOP SGFCNT ICE PBLMS FROM OCCURRING. AS THE LOW PRES SYSTEM
INTENSIFIES MON AND NORTHWEST WINDS INCREASE, THE POTENTIAL WILL
EXIST FOR ICE ENCRUSTED TREE LIMBS TO KEEP ON COMING DOWN IN PLACES
THAT NEVER GET ABV FREEZING BECAUSE OF THE WINDS.

BERKS COUNTY/LEHIGH VALLEY AND WARREN AND MORRIS COUNTY NJ. CONFID
IS HIGH THAT ADVY CONDS WILL BE MET. THE WRNG CRIT FOR ICE (OTHER
THAN BERKS COUNTY) WAS RAISED TO HALF AN INCH IN THESE AREAS. WE
BELIEVE THAT THE LLVL COLD AIR WILL LINGER THE LONGEST ACRS NRN NJ
AND MAY BE THE ONLY PLACE THAT MIGHT COME CLOSE TO WRNG CRIT. THE
ONSHR FLOW AROUND THE SECONDARY LOW AND THE STILL WARM ATLC WILL BE
ABLE TO MAKE A SFCNT INTRUSION INTO THIS REGION TO RAISE TEMPS ABV
FREEZING SUN NGT.

THE PHL NORTHWEST SUBURBS AND HUNTERDON AND SOMERSET COUNTIES. AGAIN
CONFID IS PRETTY HIGH THAT ADVY CRIT WILL BE MET IN THESE AREAS
BECAUSE OF THE FREEZING RAIN. IT LOOKS AS THO AS THE HVYR RAIN MOVES
INTO THE AREA DURG SUN EVE, THE COMBINATION OF THE ONSHR FLOW AND
THE RELEASE OF LATENT HEAT BY THE HVYR RAIN SHOULD RAISE TEMPS ABV
FREEZING. BY THE WAY WE CAN SAY THIS FOR MOST AREAS ITS TOUGH TO
CONT WITH FREEZING RAIN WHEN RAINFALL INTENSITY DOES BECOME MODERATE
OR GREATER AS THE RELEASE OF THE LATENT HEAT TENDS TO HELP BOOST
TEMPERATURES TO THE MELTING LEVEL. THIS IS MADE TRICKIER IN THIS
INSTANCE BECAUSE THIS IS OCCURRING AT NIGHT (NOT THAT THE DEC SUN
HELPS MUCH).

FOR THE LOCAL PHL AREA INTO MONMOUTH COUNTY. WE ISSUED THE ADVY
BECAUSE THERE APPEARS TO BE ABT A 1-3HR WINDOW IN WHICH IT GETS WARM
ENUF ALF FOR PCPN TO FALL AS FREEZING RAIN, WITH SFC TEMPS STILL
RISING TWD THAT LVL. THE INDIRECT SUN DURG THE DAY WITH TEMPS CLOSE
TO FREEZING WILL HELP MELT THE ICE AND NON-BRIDGE ROADWAYS MAY HAVE
STILL RETAINED ENUF HEAT AS IT HAS NOT BEEN COLD LATELY. BUT THIS IS
MAKE OR BREAK TIME. SINCE THIS IS THE FIRST WINTRY PCPN EVENT OF THE
SEASON AROUND THE AREA, WE SIDED WITH CAUTION.

AS FOR CECIL/NEW CASTLE AND SALEM CO. THE WX DETAILS ARE NOT THAT
DIFFERENT. THE PBLM IN THESE COUNTIES IS THAT THE WAA PUSH PCPN BY
MOST OF THE MDLS IS FCST TO BE NORTH OF THIS AREA, GIVING THIS SPOT
A CHC FOR TEMPS TO RISE BEFORE THE NEXT ORGANIZED SHOT OF PCPN
ARRIVES IN THE AFTN. IT IS MUCH EASIER FOR TEMPS TO RISE W/O THE
NEW BLANKET OF SNOW.

AS FOR PLACES FTHR TO THE S AND E, THERE IS A LESSER CHANCE OF PCPN
LATE TNGT AND BY THE TIME THE NEXT SHOT OF PCPN ARRIVES, WE BELIEVE
IT WILL BE MOSTLY RAIN AND SLEET.

THIS EVENT SHOULD BE OVER BY SUNRISE MONDAY MORNING. NW WINDS WILL
COME CLOSE TO ADVY CRIT ON MON. THE DOWNSLOPING FLOW SHOULD GET MAX
TEMPS HIER THAN THE COLDER GFS MOS. LASTLY THE LAKE EFFECT MACHINE
SHOULD START, BUT AT LEAST DURG MON DAY IT DOES NOT APPEAR IT WILL
ARRIVE IN TIME FOR OUR NW ZONES.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
AFTER THE WINTER STORM EARLY IN THE WEEK, THINGS WILL QUIET DOWN FOR
TUESDAY AS A COLD NORTHWEST WIND DEVELOPS ACROSS THE AREA. WHILE
MOST AREAS WILL REMAIN PARTLY TO MOSTLY CLOUDY, NOT MUCH IN THE WAY
OF PRECIPITATION IS EXPECTED AT THIS TIME. THE EXCEPTION TO THIS MAY
BE OUR NORTH AND WESTERN AREAS AS THEY MAY GET SOME FLURRIES OR
LIGHT SNOW THAT COULD DEVELOP WITH THE NORTHWEST FLOW, BUT CHANCES
ARE TOO LOW TO INCLUDE IN FORECAST AT THIS POINT. BY WEDNESDAY INTO
EARLY THURSDAY, MODELS ARE SHOWING A CLIPPER TYPE SYSTEM MOVING
TOWARD THE AREA. THE SURFACE LOW IS FORECAST TO PASS JUST TO OUR
SOUTH, WITH THE GFS A LITTLE STRONGER AND FARTHER NORTH THAN THE
ECMWF, AND THE CANADIAN AROUND THE SAME POSITION AS THE GFS AND THE
SAME STRENGTH AS THE ECMWF. THE BEST CHANCE OF PRECIP WILL COME
LATER IN THE DAY ON WEDNESDAY INTO THE OVERNIGHT HOURS AS THIS IS
THE TIME OF MAX ISENTROPIC LIFT AND HIGHEST MOISTURE CONTENT
THROUGHOUT THE COLUMN. WHILE MOST AREAS SHOULD BE COLD ENOUGH TO
SEE ALL SNOW, THERE MAY BE A BRIEF PERIOD OF RAIN/SNOW MIXTURE FOR
OUR EXTREME SOUTHERN AREAS, BUT BY NIGHTFALL EVERYONE SHOULD BE ALL
SNOW. BY DAYBREAK THURSDAY, OR SHORTLY AFTERWARD, PRECIP SHOULD
BEGIN TO DISSIPATE AS THE UPPER TROUGH MOVES OUT AND CARRIES THE
SURFACE LOW WITH IT AND ISENTROPIC LIFT CUTS OFF. BEHIND THIS
SYSTEM, HIGH PRESSURE WILL MOVE IN FOR THE END OF THE WEEK AND INTO
THE WEEKEND, WITH TEMPERATURES RISING THROUGH SATURDAY.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
00Z TAFS ISSED WITH FEW CHANGES IN THE FIRST 6 HOURS. OVC CI WILL
LOWER TO AC/AS DECK SHORTLY AS THE PRECIPITATION CURRENTLY MOVING
EAST OVER THE OHIO VALLEY WILL SPREAD INTO OUR FORECAST AREA BY
DAYBREAK. WITH VERY COLD DRY AIR IN PLACE, SNOW IS EXPECTED AT THE
ONSET. VFR CONDITIONS WILL LOWER TO MVFR AS THE SNOW MOVES IN AND
THEN RAPIDLY TO IFR DURING THE MORNING SUNDAY. THE SNOW WILL
SLOWLY CHANGE TO SLEET AND THEN TO RAIN OR FREEZING RAIN FROM
SOUTH TO NORTH IN THE AFTERNOON AND EVENING.

THE LOW PRESSURE SYSTEM RESPONSIBLE FOR OUR WINTRY MIX WILL TRACK
NORTH AND WEST OF OUR AREA SUNDAY INTO SUNDAY NIGHT. A SECONDARY
LOW IS EXPECTED TO DEVELOP ALONG THE SOUTHERN NEW ENGLAND COAST
BY MONDAY MORNING AND THEN HEAD NORTHEAST AWAY FROM OUR AREA.
AS THIS LOW TAKES OVER THE CIRCULATION FROM THE ORIGINAL STORM,
BLUSTERY WEST TO NORTHWEST WINDS WILL MOVE INTO THE AREA MONDAY
AFTERNOON INTO TUESDAY. WEAK HIGH PRESSURE WILL THEN TAKE OVER
TUESDAY NIGHT INTO WEDNESDAY BEFORE A CLIPPER SYSTEM MOVES IN
FROM THE WEST LATE WEDNESDAY AND WEDNESDAY NIGHT. THIS SYSTEM
DOES HAVE THE POTENTIAL TO BRING ANOTHER ROUND OF WINTER WEATHER
TO OUR AREA, EVEN THOUGH IT WILL BE LACKING ABUNDANT MOISTURE.
THIS TIME, WITH COLD AIR IN PLACE, MOST OF THE PRECIPITATION
WOULD FALL MAINLY AS SNOW, EXCEPT IN THE EXTREME SOUTHERN
COASTAL AREAS.

&&

.MARINE...
THE CWF HAS BEEN ISSUED TO DROP THE SCA FLAG FOR THE WATERS. SEAS
AT 44009 HAVE DROPPED QUICKLY THIS EVENING, AS EXPECTED AND ARE
NOW BELOW 4 FT.

HIGH PRESSURE PUSHING DOWN FROM THE NORTH WILL THEN TAKE OVER
TONIGHT INTO SUNDAY. AS THE HIGH SHIFTS TO THE EAST, WINDS WILL
GRADUALLY SWING FROM NNW TO NE TONIGHT, AND THEN TO E AND
EVENTUALLY SE SUNDAY. SURFACE LOW PRESSURE WILL MOVE EAST ACROSS
THE GREAT LAKES SUNDAY AND INTO NEW YORK STATE SUNDAY NIGHT. IT IS
THEN EXPECTED TO REDEVELOP ALONG THE SOUTHERN NEW ENGLAND COAST
BY MONDAY MORNING. AS THE LOW INTENSIFIES AND HEADS AWAY FROM OUR
AREA, THE PRESSURE GRADIENT WILL TIGHTEN AND GALE FORCE NW WINDS
ARE EXPECTED MONDAY INTO TUESDAY. THESE STRONG NW WINDS WILL PRODUCE
VERY LOW WATER LEVELS, POSSIBLY TO NEAR BLOWOUT CONDITIONS, AROUND
THE TIMES OF LOW TIDES LATER MONDAY INTO TUESDAY. WEAK HIGH PRESSURE
WILL TAKE OVER TUESDAY NIGHT INTO WEDNESDAY BEFORE A RAPIDLY MOVING
CLIPPER SYSTEM MOVES IN LATER WEDNESDAY INTO THURSDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO MIDNIGHT EST
     SUNDAY NIGHT FOR PAZ060>062.
     WINTER WEATHER ADVISORY FROM 4 AM TO 8 PM EST SUNDAY FOR
     PAZ067>069.
     WINTER STORM WARNING FROM 4 AM SUNDAY TO 6 AM EST MONDAY FOR
     PAZ054-055.
     WINTER WEATHER ADVISORY FROM 5 AM TO 3 PM EST SUNDAY FOR
     PAZ070-071.
NJ...WINTER WEATHER ADVISORY FROM 4 AM SUNDAY TO MIDNIGHT EST
     SUNDAY NIGHT FOR NJZ007-008.
     WINTER WEATHER ADVISORY FROM 4 AM TO 8 PM EST SUNDAY FOR
     NJZ009-010.
     WINTER STORM WARNING FROM 4 AM SUNDAY TO 6 AM EST MONDAY FOR
     NJZ001.
     WINTER WEATHER ADVISORY FROM 5 AM TO 3 PM EST SUNDAY FOR
     NJZ012>015-017>020.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...ROBERTSON
AVIATION...OHARA/RPW
MARINE...OHARA/RPW
Hazardous weather outlook, Dec 1, 6:29 PM EST, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EST SAT DEC 1 2007

NJZ001-PAZ054-055-022330-
SUSSEX-CARBON-MONROE-
629 PM EST SAT DEC 1 2007

...WINTER STORM WARNING IN EFFECT FROM 4 AM SUNDAY TO 6 AM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

GUSTY WINDS ARE POSSIBLE MONDAY. AN ALBERTA CLIPPER MIGHT BRING
MORE SNOW WEDNESDAY OR WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007-008-PAZ060>062-022330-
WARREN-MORRIS-BERKS-LEHIGH-NORTHAMPTON-
629 PM EST SAT DEC 1 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SUNDAY TO MIDNIGHT
EST SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND EAST
CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

GUSTY WINDS ARE POSSIBLE MONDAY. AN ALBERTA CLIPPER MIGHT BRING
MORE SNOW WEDNESDAY OR WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ009-010-PAZ067>069-022330-
HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS-
629 PM EST SAT DEC 1 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 8 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

GUSTY WINDS ARE POSSIBLE MONDAY. AN ALBERTA CLIPPER MIGHT BRING
MORE SNOW WEDNESDAY OR WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012>015-017>020-PAZ070-071-022330-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-DELAWARE-PHILADELPHIA-
629 PM EST SAT DEC 1 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 3 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

GUSTY WINDS ARE POSSIBLE MONDAY. AN ALBERTA CLIPPER MIGHT BRING
MORE SNOW WEDNESDAY OR WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>027-022330-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
629 PM EST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SOME SNOW, SLEET OR FREEZING RAIN IS POSSIBLE ON SUNDAY MORNING,
ESPECIALLY TOWARD PHILADELPHIA. CONFIDENCE OF THIS OCCURRING IS
NOT HIGH ENOUGH TO ISSUE AN ADVISORY AT THIS TIME.

GUSTY WINDS ARE POSSIBLE MONDAY. AN ALBERTA CLIPPER MIGHT BRING
ANOTHER CHANCE FOR SNOW WEDNESDAY OR WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-022330-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
629 PM EST SAT DEC 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE WINDS ARE EXPECTED ON MONDAY INTO TUESDAY...WITH GUSTS
TO AROUND 45 KT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PO

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 winter weather, 3 winter storm. Local standard time, as filed.

Winter Weather, Northampton

When
December 2, 1:00 AM EST to December 3, 12:00 AM EST
Where
Northampton forecast zone
Injuries
0 direct, 1 indirect
Reported by
ASOS
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Lehigh

When
December 2, 1:00 AM EST to December 3, 12:00 AM EST
Where
Lehigh forecast zone
Injuries
0 direct, 2 indirect
Reported by
ASOS
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Storm, Berks

When
December 2, 1:00 AM EST to December 3, 1:00 AM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Storm, Carbon

When
December 2, 1:00 AM EST to December 3, 3:00 AM EST
Where
Carbon forecast zone
Reported by
Trained Spotter
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Storm, Monroe

When
December 2, 1:00 AM EST to December 3, 3:00 AM EST
Where
Monroe forecast zone
Deaths
0 direct, 1 indirect
Injuries
0 direct, 3 indirect
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Philadelphia

When
December 2, 2:00 AM EST to 6:00 PM EST
Where
Philadelphia forecast zone
Reported by
ASOS
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Winter Weather, Montgomery

When
December 2, 2:00 AM EST to 9:00 PM EST
Where
Montgomery forecast zone
Reported by
ASOS

Winter Weather, Bucks

When
December 2, 2:00 AM EST to 10:00 PM EST
Where
Bucks forecast zone
Reported by
ASOS

Winter Weather, Delaware

When
December 2, 8:00 AM EST to 6:00 PM EST
Where
Delaware forecast zone
Reported by
ASOS
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

Winter Weather, Chester

When
December 2, 8:00 AM EST to 8:00 PM EST
Where
Chester forecast zone
Reported by
ASOS

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Winter Storm, Monroe2007-12-0261MaleVehicle/Towed TrailerIndirect

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66634, 66635, 66636, 66637, 66638, 66629, 66632, 66633, 66630, 66631.